Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hip Replacement Caused by
Sep 24, 2008

Hip Replacement Caused by-- two of my friends who have been poz for less than 8 years are having hip replacements, very scary for me, but i looked it up and the CoFactors are smoking, Meth, Steroids, and HIV meds and HIV. Can you talk in detail about what causes this grusome side effect, what is the common cofactors you see in the clinic (that you know about). Is it common? or less than 1% get this? i talked to a friend whose negative uncle just smoked cigarettes a pack a day for entire life and he has to get it at 53 yrs old so just smoking can cause it.

Response from Dr. Henry

There are numeorus causes of hip problems seen in the general population including aseptic necrosis. HIV+ persons appear to be at modestly increased risk with use of steroids (esp corticosteroids), high lipid levels, and many other conditions. There has not been a clear link to any of the currently commonly used HIV meds (in USA 2008). The rate is low among HIV + persons on treatment (< 1%)but with an aging population that may increase over time. Bone health in general is a major issue in HIV+ persons with increased rates of osteopenia/osteoporosis being found in HIV+ persons meriting attention and study. KH



Previous
ARV DRUGS
Next
Untreated HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement